Tennessee, 2006Strong Wind in Tennessee, August 4, 2006
August 4, 2006 · NWS MEG · 2 events in 2 counties and zones
2 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 4, 8:42 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 4, 8:42 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
942 AM CDT FRI AUG 4 2006
.UPDATE...
THE WEAK COLD FRONT ACROSS NORTHEAST ARKANSAS AND NORTHWEST
TENNESSEE...CONTINUES TO PROGRESS SOUTHWARD THIS MORNING. A
COMPLEX OF SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS NORTHEAST
ARKANSAS OUT AHEAD OF THE FRONT AND WILL CONTINUE TO MOVE
SOUTHEAST ACROSS THE NORTHERN PORTIONS OF THE MID SOUTH. SOME
STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS BEING THE MAIN
THREAT. THE FRONT WILL MOVE INTO CENTRAL ARKANSAS AND SOUTHWEST
TENNESSEE BY EARLY AFTERNOON AND THEN INTO MISSISSIPPI LATE THIS
AFTERNOON AND TONIGHT. AS THE FRONT MOVES SOUTH IT WILL ENTER A
MORE UNSTABLE AIRMASS...SO EXPECT MORE SHOWERS AND THUNDERSTORMS
TO DEVELOP THIS AFTERNOON...WITH GUSTY WINDS AND SMALL HAIL BEING
THE MAIN THREAT.
THE FRONT WILL STALL ACROSS NORTHERN MISSISSIPPI BY SATURDAY
BEFORE WASHING OUT BY SUNDAY. WITH THE BOUNDARY IN PLACE...RAIN
CHANCES WILL CONTINUE ACROSS NORTHERN MISSISSIPPI THROUGH THE
FIRST OF THE WEEK.
WILL LOWER HIGHS SEVERAL DEGREES ACROSS THE NORTHERN HALF OF THE
MID SOUTH...DUE TO CLOUD COVER FROM THE ADVANCING FRONT. FORECAST
APPEARS ON TRACK FOR THE SOUTHERN HALF SO WILL LEAVE IT ALONE FOR
NOW. UPDATES WILL SENT SOON.
&&
.PREV DISCUSSION... (ISSUED 128 AM CDT FRI AUG 4 2006)
DISCUSSION...
CURRENT...A WEAK COLD FRONT STARTING TO PUSH SOUTH INTO THE
FORECAST AREA. THE FRONT STRETCHES FROM THE OHIO VALLEY TO
SOUTHEAST MISSOURI INTO NORTHERN ARKANSAS EARLY THIS MORNING. MOST
OF THE SHOWER AND THUNDERSTORM ACTIVITY ASSOCD WITH THIS FEATURE
HAS BEEN ACROSS WESTERN KY OVERNIGHT. ATTM...CLEAR SKIES...LIGHT
WINDS AND MILD TEMPS PREVAIL ACROSS MOST OF THE MID SOUTH.
TODAY AND TONIGHT...COLD FRONT WILL SLOWLY SAG SOUTH THROUGH THE REGION.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AS THE
FRONT MOVES SOUTH INTO A MODERATELY UNSTABLE AIRMASS. SURFACE
CAPES VALUES WILL EXCEED 2500 J/KG BY THIS AFTERNOON WITH LIFTED
INDICES AROUND -4C. HOWEVER MID LEVEL WINDS ARE WEAK SO ORGANIZED
STORMS ARE NOT LIKELY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND SMALL HAIL. THIS FRONT WILL SIGNAL A SMALL REPRIEVE FROM
THE HEAT WITH NORTHERN SECTIONS SEEING A BREAK TODAY WITH HIGHS IN
THE LOWER 90S. IT WILL STILL BE QUITE WARM ACROSS NORTH
MISSISSIPPI TODAY SINCE PLENTY OF SUNSHINE IS EXPECTED DURING THE
MORNING HELPING TEMPS REACH INTO THE UPPER 90S BY THIS AFTERNOON
WITH HEAT INDICES AROUND 100 DEGREES...MAYBE A LITTLE HIGHER. THE
FRONT SHOULD PUSH JUST SOUTH OF THE AREA TONIGHT. NORTH
MISSISSIPPI WILL HAVE THE BEST CHANCE FOR PRECIP THIS EVENING.
SLIGHTLY DRIER AIR WILL TRY TO WORK INTO THE MID SOUTH BEHIND THE
FRONT TONIGHT WITH SLIGHT COOLER TEMPS EXPECTED OVERNIGHT. SOME
NORTHERN AREAS WILL HAVE LOWS IN THE UPPER 60S.
SATURDAY...A SLIGHT BREAK FROM THE HIGH HEAT EXPECTED. INSTEAD OF
TEMPS IN THE MID AND UPPER 90S...EXPECT READINGS IN THE LOWER AND
MID 90S WITH PERHAPS A LITTLE LESS HUMIDITY. THE FRONT WILL BE
STALLED JUST SOUTH OF THE AREA SO PARTS OF NORTHERN MISSISSIPPI
MAY HAVE AN ISOLD SHOWER/TSTM.
SUNDAY...GFS HINTING AT A WEAK DISTURBANCE MOVING WEST ALONG THE
GULF COAST AND PERHAPS INTO THE AREA ON SUN. THERE IS CURRENTLY A
CIRCULATION OFF EAST COAST OF FLORIDA AND IT WOULD MAKE SENSE FOR
THIS FEATURE TO TRAVEL WEST UNDERNEATH THE UPPER RIDGE. THIS
FEATURE AND THE ASSOCD DEEPER MOISTURE COULD RESULT IN SCT
SHOWERS/TSTMS...ESPECIALLY OVER NORTHEAST MISSISSIPPI ON SUN AND
MAYBE ACROSS EVEN MORE OF THE AREA. HAVE EXPANDED PRECIP CHANCES
FOR SUNDAY AND TEMPERED HIGH TEMPS ACROSS EASTERN SXNS A BIT.
MONDAY THROUGH THURSDAY...UPPER RIDGE RETROGRADES WESTWARD DURING
THIS TIME FRAME. EXPECT MORE ABOVE AVERAGE TEMPS AND HUMIDITY AS
SURFACE WINDS TURN BACK TO THE SOUTH. ISOLD AFTN/EVENING
CONVECTION WILL POSSIBLE DUE TO SURFACE HEATING EACH DAY.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
JRA
Hazardous weather outlook, Aug 4, 2:13 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CDT FRI AUG 4 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
313 AM CDT FRI AUG 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL SLOWLY MOVE ACROSS THE MID SOUTH TODAY AND
THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS
THE FRONT MOVES SOUTHWARD INTO AN INCREASINGLY UNSTABLE AIRMASS
THIS AFTERNOON AND EVENING. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS AND SMALL HAIL.
ACROSS NORTHERN MISSISSIPPI...HOT TEMPERATURES COMBINED WITH
HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HEAT INDICES
AROUND 100 DEGREES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HOT AND HUMID WEATHER WILL RETURN TO THE MID SOUTH EARLY NEXT
WEEK. HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED ACROSS
MUCH OF THE MID SOUTH MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SJM
In the hours before
Special weather statement, Aug 4, 7:50 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 AM CDT FRI AUG 4 2006
ARZ008-009-017-018-041415-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
850 AM CDT FRI AUG 4 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE...LAWRENCE
AND RANDOLPH COUNTIES.
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM REYNO TO 3 MILES NORTHEAST OF LYNN AT 850 AM
CDT...MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
THE CITIES OF BLACK ROCK...CORNING...HOXIE...PIGGOTT...POCAHONTAS AND
WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 8:14 AM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
914 AM CDT FRI AUG 4 2006
ARZ018-041445-
GREENE AR-
914 AM CDT FRI AUG 4 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER EVENING STAR AT 914 AM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 9:20 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT FRI AUG 4 2006
ARZ028-MOZ113-115-041545-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
1020 AM CDT FRI AUG 4 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...MISSISSIPPI AND
PEMISCOT COUNTIES.
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM KENNETT TO 5 MILES SOUTHWEST OF MANILA AT 1020
AM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE
CITIES OF BLYTHEVILLE...CARUTHERSVILLE...GOSNELL...HAYTI...KENNETT...
MANILA AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 10:52 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT FRI AUG 4 2006
TNZ054-055-041715-
DECATUR TN-HENDERSON TN-
1152 AM CDT FRI AUG 4 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR AND HENDERSON
COUNTIES.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER HENDERSON COUNTY AT 1152 AM
CDT...OR ABOUT 10 MILES NORTHWEST OF PARSONS. THE STORM WAS NEARLY
STATIONARY. ADDITIONAL STRONG THUNDERSTORMS ARE DEVELOPING OVER
NORTHERN DECATUR COUNTY.
VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Strong Wind, Lauderdale
- When
- August 4, 11:00 AM CST to 11:05 AM CST
- Where
- Lauderdale forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $7,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.761, -89.631 (the zone’s center; the record gives no point)
High winds estimated at 40 to 50 mph knocked down trees and power poles due to the saturated ground conditions near Halls. Two cars received damage as power poles fell on them.
Strong Wind, Henderson
- When
- August 4, 11:30 AM CST to 11:35 AM CST
- Where
- Henderson forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.654, -88.388 (the zone’s center; the record gives no point)
High winds measured at 40 to 50 mph knocked down trees due to saturated ground conditions near Lexington.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 4, 2006$497,000 · 52 kt wind · 19 events
- Flash Flood in Texas, August 4, 2006$500,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, August 4, 2006$163,000 · 50 kt wind · 6 events
- Damaging Wind in North Dakota, August 4, 2006$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2006$121,000 · 65 kt wind · 8 events
- Damaging Wind in Arkansas, August 4, 20062 injured · $50,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$40,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, August 4, 2006$35,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 2006$15,000 · 2.25 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534249, 5534248.